Texas, 2014

Hail and Damaging Winds in Texas, June 8, 2014

June 8, 2014 · NWS AMA · 6 events in 3 counties and zones

The late evening hours of the 8th saw a round of convection move through the Texas Panhandle. This convection was sparked as a cold front moved off the New Mexico Mountains and a closed low dove southeastward out of the Rockies.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The late evening hours of the 8th saw a round of convection move through the Texas Panhandle. This convection was sparked as a cold front moved off the New Mexico Mountains and a closed low dove southeastward out of the Rockies. Storms initiated as discrete storms before congealing into a linear structure before entering the Texas Panhandle. The storms intensified across the southern Texas Panhandle to severe levels due to moderate deep layer shear and instability already in place. The linear structure of the storms proved to present a damaging wind threat as the primary hazard over severe hail. This also kept the window for severe gusts limited as the nocturnal inversion would eventually strengthen. Once sufficiently strong the nocturnal inversion prevented any further severe gusts by 9 PM CST.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 8, 5:36 PM CST, 2 hours 36 minutes earlier.

Area forecast discussion, Jun 8, 5:36 PM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
636 PM CDT SUN JUN 8 2014

.AVIATION...
SOUTHEAST AND SOUTH SURFACE WINDS WILL PREVAIL THIS EVENING.  BY 04Z
MONDAY...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED TO IMPACT ALL
TERMINALS.  VARIABLE AND GUSTY WINDS WILL ACCOMPANY THUNDERSTORMS...
WITH POTENTIAL FOR GUSTS OF 50 KT THIS EVENING.  AMENDMENTS WILL
LIKELY BE FORTHCOMING AS BETTER SENSE OF TIMING AND CHARACTERISTICS
OF THUNDERSTORMS IS ATTAINED.  STRONG COLD FRONT WILL ARRIVE AT
ALL TERMINALS BEFORE 12Z MONDAY...WITH SURFACE WINDS SHIFTING TO
NORTH NORTHWEST.  EXPECT THUNDERSTORMS TO END SHORTLY AFTER FRONTAL
PASSAGE...WITH VFR CONDITIONS TO FOLLOW.

COCKRELL

&&

.PREV DISCUSSION... /ISSUED 315 PM CDT SUN JUN 8 2014/

DISCUSSION...
ONE MORE ROUND OF THUNDERSTORMS TONIGHT...WITH HEAVY RAINS...STRONG
WINDS...LARGE HAIL AND ISOLATED TORNADOES ALL POSSIBLE.

ONLY MINOR ADJUSTMENTS HAVE BEEN MADE TO THE FORECAST.  HAVE EXTENDED
FLASH FLOOD WATCH FOR ALL SECTIONS UNTIL 9 AM MONDAY MORNING.
MOISTURE FEED HAS CONTINUED ALL DAY.  STRONG SHORTWAVE TROF AND
ASSOCIATED JET STREAK WILL ARRIVE BEFORE 06Z.  SOME PROGGED
THICKNESS DIFFLUENCE EXPECTED TO MIGRATE ACROSS THE FORECAST AREA
OVERNIGHT.  ENHANCED LOW-LEVEL CONVERGENCE WILL OCCUR WITH
PASSAGE OF STRONG COLD FRONT...WHICH IS EXPECTED TO CLEAR ALL
BUT SOUTHEAST PART OF FORECAST AREA BY 7 AM.

HAVE BEGUN ENDING THIS PRECIPITATION EVENT DURING MONDAY.  EXPECT
MUCH MORE STABLE AIR TO MOVE INTO AREA BEHIND COLD FRONT.  COULD SEE
A FEW SHOWERS OR NON-SEVERE THUNDERSTORMS MONDAY AFTERNOON IN
NORTHEAST SECTIONS...WHERE COLDER AIR ALOFT AND SOME WRAP-AROUND
MOISTURE COULD RESULT IN LIGHT PRECIPITATION.  HAVE REMOVED MONDAY
NIGHT POPS AS DRIER AIR MOVES IN AND CONFLUENT NORTHWEST FLOW ALOFT
DEVELOPS.

NO CHANGES TO LATER PERIODS.  HAVE KEPT LOW THUNDERSTORM POPS FOR
WEDNESDAY...WEDNESDAY NIGHT AND THURSDAY NIGHT AS MOISTURE MAKES
ITS RETURN.  03

COCKRELL

FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THROUGH NEXT WEEK GIVEN THE RECENT AND EXPECTED HEAVY RAIN.  03

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                59  74  50  85  59 /  60  20   5   0   0
BEAVER OK                  59  73  54  83  59 /  70  30  10   0   0
BOISE CITY OK              53  70  47  85  57 /  70  20   5   0   5
BORGER TX                  59  73  54  87  64 /  70  20   5   0   0
BOYS RANCH TX              58  76  51  89  61 /  70  20   5   0   5
CANYON TX                  60  76  50  85  58 /  60  20   5   0   0
CLARENDON TX               63  78  53  86  62 /  70  30   5   0   0
DALHART TX                 55  73  48  85  56 /  70  20   5   0   5
GUYMON OK                  57  72  52  86  59 /  70  20  10   0   0
HEREFORD TX                59  76  49  85  58 /  60  20   0   0   0
LIPSCOMB TX                61  73  53  82  60 /  70  30  10   0   0
PAMPA TX                   60  73  51  84  60 /  70  30   5   0   0
SHAMROCK TX                65  78  54  85  62 /  70  30   5   0   0
WELLINGTON TX              66  80  56  87  62 /  70  40   5   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
     SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

&&

03/02
Hazardous weather outlook, Jun 8, 2:09 PM CST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
309 PM CDT SUN JUN 8 2014

OKZ001>003-TXZ001>020-091100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
309 PM CDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THROUGH TONIGHT.

A FLASH FLOOD WATCH IN EFFECT FOR ALL SECTIONS OF THE PANHANDLES.
THUNDERSTORMS ARE EXPECTED ACROSS THE PANHANDLES THROUGH TONIGHT.
HAIL UP TO THE SIZE OF GOLF BALLS...DAMAGING WINDS AND HEAVY RAIN
WHICH COULD LEAD TO FLASH FLOODING ARE THE MAIN THREATS WITH THE
STORMS. ALSO...ISOLATED TORNADOES WILL BE POSSIBLE...PARTICULARLY
ACROSS THE WESTERN PARTS OF THE PANHANDLES...WHERE A TORNADO WATCH IS
IN EFFECT UNTIL 11 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL COME TO AN END ON MONDAY. A FLASH FLOOD WATCH WILL
REMAIN IN EFFECT UNTIL 9 AM MONDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES WEDNESDAY...WEDNESDAY
NIGHT AND THURSDAY NIGHT. SOME STORMS MAINLY WEDNESDAY THROUGH THURSDAY
NIGHT MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND FLASH
FLOODING THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES SHOULD CONTINUE TO REMAIN ALERT AND BE READY FOR
POSSIBLE ACTIVATION AT TIMES TONIGHT...AND AGAIN WEDNESDAY THROUGH
THURSDAY NIGHT.

COCKRELL

In the hours before

Special weather statement, Jun 8, 5:46 PM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
646 PM CDT SUN JUN 8 2014

OKZ001-090030-
CIMARRON OK-
646 PM CDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CIMARRON COUNTY UNTIL 730
PM CDT...

AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST
OF KENTON TO 15 MILES NORTHWEST OF SENECA...MOVING SOUTHEAST AT 35
MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  BOISE CITY...         WHEELESS...           KENTON...
  FELT...               BLACK MESA PARK...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3651 10251 3651 10299 3699 10300 3699 10251
TIME...MOT...LOC 2346Z 321DEG 21KT 3710 10279 3682 10322

ANDRADE
Special weather statement, Jun 8, 6:27 PM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
727 PM CDT SUN JUN 8 2014

OKZ001-TXZ001-090115-
CIMARRON OK-DALLAM TX-
727 PM CDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALLAM AND CIMARRON
COUNTIES UNTIL 815 PM CDT...

AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST
OF KEYES TO 11 MILES NORTH OF TEXLINE...MOVING SOUTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  BOISE CITY...         WHEELESS...           KEYES...
  KENTON...             GRIGGS...             FELT...
  BLACK MESA PARK...    TEXLINE...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3698 10207 3655 10212 3606 10303 3698 10299
TIME...MOT...LOC 0027Z 293DEG 29KT 3695 10238 3652 10293

ANDRADE
Special weather statement, Jun 8, 7:16 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
816 PM CDT SUN JUN 8 2014

TXZ006-011-090200-
HARTLEY TX-OLDHAM TX-
816 PM CDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR OLDHAM AND SOUTHERN HARTLEY
COUNTIES UNTIL 900 PM CDT...

AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF
ROMERO TO 8 MILES NORTH OF GLENRIO...MOVING EAST SOUTHEAST AT 40 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  VEGA...               ROMERO...             CHANNING...
  BOYS RANCH...         ADRIAN...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 5 AND 45.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3585 10219 3522 10221 3519 10302 3583 10301
TIME...MOT...LOC 0116Z 269DEG 29KT 3571 10286 3530 10298

ANDRADE
Special weather statement, Jun 8, 7:21 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
821 PM CDT SUN JUN 8 2014

OKZ001-002-TXZ001-002-090200-
CIMARRON OK-DALLAM TX-SHERMAN TX-TEXAS OK-
821 PM CDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERMAN...DALLAM...
WESTERN TEXAS AND SOUTHEASTERN CIMARRON COUNTIES UNTIL 900 PM CDT...

AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
EVA TO 6 MILES WEST OF DALHART...MOVING EAST SOUTHEAST AT 40 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  GUYMON...             STRATFORD...          TEXHOMA...
  HOUGH...              GRIGGS...             GOODWELL...
  EVA...                WARE...               CONLEN...
  STURGIS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3698 10110 3607 10225 3607 10301 3698 10195
TIME...MOT...LOC 0121Z 270DEG 25KT 3686 10179 3607 10259

ANDRADE
Special weather statement, Jun 8, 7:48 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
848 PM CDT SUN JUN 8 2014

TXZ011-012-016-017-090230-
DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX-
848 PM CDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDALL...WESTERN
POTTER...OLDHAM AND NORTHERN DEAF SMITH COUNTIES UNTIL 930 PM CDT...

AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
CHANNING TO 5 MILES NORTHWEST OF SIMMS...MOVING EAST SOUTHEAST AT 40
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  VEGA...               WILDORADO...          VALLEY DE ORO...
  SIMMS...              BUSHLAND...           BOYS RANCH...
  ADRIAN...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 13 AND 65.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3561 10190 3500 10196 3496 10294 3560 10276
TIME...MOT...LOC 0148Z 270DEG 30KT 3559 10235 3508 10269

ANDRADE
Special weather statement, Jun 8, 8:01 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
901 PM CDT SUN JUN 8 2014

OKZ002-TXZ001>003-006>008-090245-
DALLAM TX-HANSFORD TX-HARTLEY TX-HUTCHINSON TX-MOORE TX-SHERMAN
TX-TEXAS OK-
901 PM CDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR SHERMAN...MOORE...NORTHWESTERN
HUTCHINSON...EASTERN HARTLEY...WESTERN HANSFORD...SOUTHEASTERN DALLAM
AND TEXAS COUNTIES UNTIL 945 PM CDT...

AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
HOOKER TO 15 MILES WEST OF LAKE MEREDITH...MOVING EAST SOUTHEAST AT
40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  GUYMON...             STRATFORD...          DUMAS...
  TYRONE...             TEXHOMA...            OPTIMA...
  HOUGH...              HOOKER...             HARDESTY...
  GOODWELL...           SUNRAY...             HARTLEY...
  GRUVER...             FOUR WAY...           CHANNING...
  CACTUS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3697 10097 3565 10170 3567 10257 3697 10166
TIME...MOT...LOC 0200Z 275DEG 25KT 3693 10131 3565 10178

ANDRADE

The radar

The Amarillo radar (KAMA), 58 km away, was scanning. The volume nearest the first event began at 02:12 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Oldham

When
June 8, 8:12 PM CST to 8:13 PM CST
Where
Oldham County, 1.38 mi S of Boys Ranch
Measured
51 kt (59 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
35.510, -102.250

A line of thunderstorms moved across the southern Texas Panhandle during the late evening hours of the 8th. As the line neared the town of Boys Ranch (Oldham County), the local fire department reported an estimated thunderstorm wind gust of 60 mph which blew several trees down. After producing this gust the line continued to move east across the southern Texas Panhandle.

Hail, Potter

When
June 8, 8:15 PM CST to 8:25 PM CST
Where
Potter County, 6.61 mi SE of Valle de Oro to 8.14 mi SE of Valle de Oro
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.380, -102.030

A line of thunderstorms moved across the southern Texas Panhandle during the late evening hours of the 8th. As the line neared the city of Amarillo (Potter County), a trained storm spotter 17 miles northwest of Amarillo (Potter County) reported penny size hail (0.75 inch) which lasted for ten minutes. After producing this hail the line continued to move east across the southern Texas Panhandle.

Thunderstorm Wind, Potter

When
June 8, 8:23 PM CST to 8:24 PM CST
Where
Potter County, 0.89 mi NE of Bushland
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
35.190, -102.060

A line of thunderstorms moved across the southern Texas Panhandle during the late evening hours of the 8th. As the line neared the town of Bushland (Potter County), the local broadcast media reported an estimated thunderstorm wind gust of 60 mph. After producing this gust the line continued to move east across the southern Texas Panhandle.

Thunderstorm Wind, Potter

When
June 8, 8:35 PM CST to 8:36 PM CST
Where
Potter County, 7.27 mi NNW of (Ama)amarillo Intl A
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
35.320, -101.760

A line of thunderstorms moved across the southern Texas Panhandle during the late evening hours of the 8th. As the line neared the town of Amarillo (Potter County), the West Texas Mesonet site 9 miles north-northeast of Amarillo measured a thunderstorm wind gust of 66 mph. After producing this gust the line continued to move east across the southern Texas Panhandle.

Thunderstorm Wind, Randall

When
June 8, 8:37 PM CST to 8:38 PM CST
Where
Randall County, 2.36 mi SSE of Amarillo
Measured
55 kt (63 mph) measured gust
Reported by
Broadcast Media
Coordinates
35.170, -101.800

A line of thunderstorms moved across the southern Texas Panhandle during the late evening hours of the 8th. As the line moved over the city of Amarillo (Randall County), the KVII Schoolnet site 3 miles south-southeast of Amarillo measured a thunderstorm wind gust of 63 mph. After producing this gust the line continued to move east across the southern Texas Panhandle.

Thunderstorm Wind, Potter

When
June 8, 8:40 PM CST to 8:41 PM CST
Where
Potter County, 6.44 mi NNW of Amarillo
Measured
56 kt (64 mph) estimated gust
Reported by
Broadcast Media
Coordinates
35.290, -101.850

A line of thunderstorms moved across the southern Texas Panhandle during the late evening hours of the 8th. As the line moved over the city of Amarillo (Potter County), the KVII Schoolnet site 6 miles north-northwest of Amarillo measured a thunderstorm wind gust of 65 mph. After producing this gust the line continued to move east across the southern Texas Panhandle.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 522877, 522878, 522885, 522890, 522892, 522893.